Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 122, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2012, 9:50 PM EDT for 5 counties in Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 9:50 PM EDT (01:50 UTC)
- Expired
- Jul 1, 2012, 10:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Tattnall County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:57 PM EDT | TSTM WND DMG | Ludowici, GA | LAW ENFORCEMENT REPORTED ON TREE DOWN ON TOP OF A HOUSE ALONG COTTAGE STREET. PEOPLE ARE TRAPPED INSIDE. INJURIES UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4879 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769
WUUS52 KCHS 020150
SVRCHS
GAC029-179-183-191-267-020245-
/O.NEW.KCHS.SV.W.0122.120702T0150Z-120702T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 1045 PM EDT
* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES SOUTH
OF REIDSVILLE TO ST. CATHERINES ISLAND...MOVING SOUTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WALTHOURVILLE...DONALD...RETREAT...SOUTH NEWPORT...LUDOWICI...
JONES...TIBET...SHELLMAN BLUFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS HAVE A HISTORY OF DAMAGING WINDS. TAKE SHELTER
AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3210 8220 3188 8116 3185 8114 3182 8118
3175 8117 3170 8112 3163 8112 3137 8125
3137 8127 3130 8126 3130 8142 3136 8154
3143 8161 3147 8162 3158 8170 3166 8185
3178 8196 3184 8208 3188 8212 3191 8223
TIME...MOT...LOC 0150Z 004DEG 25KT 3189 8217 3165 8109
$$2 follow-up statements
730
WWUS52 KCHS 020221
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT SUN JUL 1 2012
GAC029-267-020231-
/O.CAN.KCHS.SV.W.0122.000000T0000Z-120702T0245Z/
TATTNALL GA-BRYAN GA-
1021 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRYAN AND SOUTHERN
TATTNALL COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3196 8184 3163 8112 3137 8125 3137 8127
3130 8126 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3178 8196
TIME...MOT...LOC 0221Z 004DEG 25KT 3163 8193 3146 8120
$$
GAC179-183-191-020245-
/O.CON.KCHS.SV.W.0122.000000T0000Z-120702T0245Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
1021 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR MCINTOSH...LONG AND SOUTHERN LIBERTY COUNTIES...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF JONES CREEK TO BLACKBEARD ISLAND...MOVING SOUTH
AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...
DARIEN...DONALD...EULONIA...GUM BRANCH...HALFMOON LANDING...HARRIS
NECK...HINESVILLE...JONES...LUDOWICI...MERIDIAN...PINE HARBOR...
RETREAT...RICEBORO...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...
SOUTH NEWPORT...TIBET...TOWNSEND...VALONA...WALTHOURVILLE...WOLF
ISLAND AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE PRODUCED WIND DAMAGE IN NUMEROUS LOCATIONS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3196 8184 3163 8112 3137 8125 3137 8127
3130 8126 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3178 8196
TIME...MOT...LOC 0221Z 004DEG 25KT 3163 8193 3146 8120
$$223
WWUS52 KCHS 020245
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT SUN JUL 1 2012
GAC179-183-191-020255-
/O.EXP.KCHS.SV.W.0122.000000T0000Z-120702T0245Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
1045 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH...LONG AND SOUTHERN
LIBERTY COUNTIES WILL EXPIRE AT 1045 PM EDT...
AT 1045 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAD PUSHED SOUTH OF THE REGION...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3196 8184 3163 8112 3137 8125 3137 8127
3130 8126 3130 8142 3136 8154 3143 8161
3147 8162 3158 8170 3166 8185 3178 8196
TIME...MOT...LOC 0221Z 004DEG 25KT 3163 8193 3146 8120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:20 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 1, 7:20 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT SUN JUL 1 2012
...THE DANGEROUS HEAT WAVE CONTINUES...
...SEVERE THUNDERSTORM WATCH FOR THE ENTIRE AREA UNTIL 10 PM THIS
EVENING...
.SYNOPSIS...
A STRONG UPPER RIDGE WILL PERSIST TODAY BEFORE WEAKENING AND
SHIFTING SOUTHWEST AWAY FROM THE AREA. AN INLAND SURFACE TROUGH
WILL STRENGTHEN AND SHIFT CLOSER TO THE COAST LATE NEXT WEEK INTO
THE WEEKEND...SUPPORTING MORE UNSETTLED WEATHER.
&&
.NEAR TERM /THROUGH MONDAY/...
UPSTREAM CONVECTION HAS CONSOLIDATED AS COLD POOL HAS DEVELOPED
ALOFT AND MUCH OF IT IS BEGINNING TO MAKE HEADWAY TOWARD THE
SOUTH AND SE. THERE IS NOTHING TO STOP IT NOW...ALTHOUGH SOME
WEAKENING COULD OCCUR NOW THAT WE ENTER THE NOCTURNAL REGION. IN
FACT THE MCS MAINTENANCE PROBABILITIES ARE 60-70 PERCENT.
HOWEVER...ACCORDING TO THE SPC MESO-ANALYSIS PAGE SBCAPES ARE
STILL AS HIGH AS 5000-5500 J/KG...WITH DCAPES NEAR 1800 J/KG.
LIFTED INDICES ARE AS LOW AS -14C WITH MID LEVEL LAPSE RATES STILL
NEAR -9C/KM. AN IMPRESSIVE THERMODYNAMIC ENVIRONMENT TO SAY THE
LEAST. GIVEN THAT SIGNIFICANT HAIL INDEX IS NEAR 2 AND MUCH OF OUR
FAT CAPE IS ALOFT WITH LIFTED 0-3 KM CAPE...LARGE HAIL REMAINS
LIKELY GIVEN THE INTENSE UPDRAFT STRENGTH. PLUS WITH THE
AFOREMENTIONED DCAPES...STRONG DOWN BURSTS OF WIND WILL ALSO OCCUR
IN SOME OF THE STORMS. THUS WE SEE NO REASON TO DEVIATE FROM THE
ONGOING SEVERE THUNDERSTORM WATCH WHICH REMAINS IN EFFECT FOR ALL
AREAS UNTIL 10 PM. IT REMAINS POSSIBLE THAT WE MAY EVEN NEED TO
EXTEND THE WATCH FOR SOME AREAS AFTER THAT TIME...PENDING LATEST
RADAR TRENDS AND CONVECTIVE PARAMETERS LATER THIS EVENING.
WE HAVE ADJUSTED OUR POP FORECAST TO SHOW INCREASING CHANCES OF
CONVECTION FROM NORTH AND NW TO SOUTH AND SE THROUGH THE FIRST
PART OF TONIGHT. HIGHEST COVERAGE WILL BE IN THE SCATTERED TO
NUMEROUS RANGE...WITH ACTIVITY IMPACTING AREAS FROM BERKELEY AND
CHARLESTON COUNTY TO JENKINS AND SCREVEN EARLY. THIS ACTIVITY WILL
TAKE UNTIL 10-11 PM UNTIL IT REACHES PLACES FROM BEAUFORT TO
CHATHAM...EVANS AND TATTNALL. THE STORMS WILL LIKELY BE WEAKENING
SOME BY THE TIME THEY REACH THE REST OF SE GA BY MIDNIGHT OR SO.
WE HAVE CANCEL THE EXCESSIVE HEAT WARNING SINCE MOST PLACES HAVE
SEEN THEIR HEAT INDEX DROP TO NEAR 110 DEGREES OF LOWER. PLUS WITH
THE INCREASE IN CLOUDINESS AND THE UPCOMING CONVECTION THEY WILL
CONTINUE TO DROP. ONCE THE PRECIPITATION MOVES INTO THE CWFA WE
WILL EXPERIENCE CONSIDERABLE EVAPORATIONAL COOLING...WITH LARGE
TEMP DROPS IN A SHORT PERIOD OF TIME. WE HAVE MADE SOME
ADJUSTMENTS TO ACCOUNT FOR THE RAIN-COOLER AIR MASS...SHOWING MOST
LOWS DOWN INTO THE LOWER AND MIDDLE 70S. HOWEVER...PLACES THAT
ESCAPE THE RAIN WILL STILL HOLD IN THE UPPER 70S OR EVEN NEAR 80.
EITHER WAY...WHEN COMBINED WITH HIGH RELATIVE HUMIDITY...AN
UNCOMFORTABLY STICKY NIGHT FOR THE AREA.
OUTSIDE CHANCE OF SOME LATE NIGHT FOG IN LOCATIONS THAT GET
RAINFALL. PROBABILITIES ARE STILL TOO LOW TO REFRAIN FROM
INCLUDING IN THE GRIDS HOWEVER.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
MONDAY...AS THE UPPER LEVEL RIDGE WEAKENS ITS GRIP ON THE AREA...THE
CAP WILL WEAKEN AND THIS COMBINED WITH UPPER LEVEL DISTURBANCES
TRAVERSING AROUND THE NORTHEAST SIDE OF THE UPPER LEVEL RIDGE WILL
GIVE US A THREAT FOR UNSETTLED WEATHER. 12Z MODELS AND ESPECIALLY
THE GFS ONCE AGAIN DEVELOP EXTREME INSTABILITY MONDAY AFTERNOON WITH
CAPE VALUES POSSIBLY IN EXCESS OF 6000 J/KG. THE STORM PREDICTION
CENTER HAS MAINTAINED A SLIGHT RISK ZONE FOR SEVERE THUNDERSTORMS
MONDAY AND MONDAY NIGHT. THE KEY TO THE AMOUNT OF INSTABILITY ON
MONDAY AS WELL AS THREAT FOR PRECIPITATION AND THE AFTERNOON HEAT
INDICES IS WHAT HAPPENS WITH CONVECTION THIS EVENING. IF A STRONG
COMPLEX OF THUNDERSTORMS WORKS OVER THE ENTIRE CWA THIS EVENING THEN
THE HEAT INDEX...AFTERNOON INSTABILITY AND THREAT FOR THUNDERSTORMS
FOR MONDAY AND LIKELY MONDAY EVENING WILL BE NEGATIVELY IMPACTED.
FOR NOW WILL BASICALLY MAINTAIN THE PREVIOUS FORECAST THAT INCLUDES
HIGHS FROM 95 TO 100 INLAND...AFTERNOON HEAT INDICES FROM 110 TO
114 AWAY FROM THE COAST AND A CHANCE FOR LATE DAY THUNDERSTORMS IN
THE NORTHWEST AND A SLIGHT CHANCE ELSEWHERE. WE HAVE ISSUED A HEAT
ADVISORY FOR THE ENTIRE AREA VALID FROM 11 AM TO 8 PM MONDAY.
MONDAY NIGHT...AFTER THE THREAT FOR EVENING THUNDERSTORMS...THE
THREAT FOR PRECIPITATION SHOULD DIMINISH. LOWS WILL MAINLY BE IN THE
MID TO UPPER 70S.
TUESDAY AND WEDNESDAY...THE GENERAL SYNOPTIC PATTERN WILL CONTINUE
INTO MID WEEK...WITH THE INLAND SURFACE TROUGH STRENGTHENING AND
SHORTWAVE ENERGY SHIFTING SOUTHEAST INTO THE FORECAST AREA. AT
THIS TIME...MODELS ARE SUGGESTING THAT SUBSEQUENT SHORTWAVES WILL
BE COMPARATIVELY WEAKER THAN WHAT IS SEEN FOR MONDAY NIGHT. HAVE
THUS CAPPED SHOWER/THUNDERSTORM POTENTIAL IN THE SLIGHT CHANCE
RANGE FOR BOTH DIURNAL CONVECTION...AS WELL AS ANY NOCTURNAL
CONVECTION RESULTING FROM UPPER LEVEL SUPPORT AND/OR DOWNSTREAM
PROGRESSION OF EARLIER ORGANIZED SYSTEMS. HEIGHTS ALOFT WILL
CONTINUE TO FALL...AS A BROAD UPPER TROUGH BUILDS DOWN THE EAST
COAST. HIGH TEMPERATURES WILL STILL BE ABOVE SEASONAL
NORMALS...REACHING THE MID TO UPPER 90S AWAY FROM THE COAST ON
TUESDAY AND THE LOW TO MID 90S BY WEDNESDAY. HEAT INDICES WILL
RANGE FROM 105 TO 110 DEGREES INLAND BOTH AFTERNOONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A TROUGH ALOFT WILL PERSIST ALONG THE EAST COAST INTO THE
WEEKEND...WHILE DEEP MOISTURE REMAINS EMBEDDED WITHIN A SURFACE
TROUGH SLIPPING TOWARD THE COASTLINE THROUGH THE PERIOD. HIGH
TEMPERATURES WILL GENERALLY RANGE FROM THE LOW TO MID 90S EACH
AFTERNOON...STILL A FEW DEGREES WARMER THAN SEASONAL NORMALS. DEEP
MOISTURE AND CONVERGENCE WITHIN THE NEARBY SURFACE
TROUGH...COMBINED WITH SHORTWAVE ENERGY EMBEDDED WITHIN THE TROUGH
ALOFT...WILL SUPPORT IMPROVED CONVECTIVE POTENTIAL EACH DAY.
DECENT MODEL CONSENSUS PROVIDES ENOUGH CONFIDENCE TO INCREASE POPS
INTO THE 30 PERCENT RANGE...MAINLY DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EARLY EVENING HOURS LATE WEEK THROUGH THE
WEEKEND.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
CONVECTION WILL CONTINUE TO APPROACH THE TERMINALS THIS
EVENING...IMPACTING KCHS FROM 00-02Z AND AT KSAV FROM 02-04Z. TSTMS
WILL PRODUCE GUSTY WINDS AND HEAVY RAINS...REASULTING IN PERIODIC
MVFR CONDITIONS DURING THIS TIME.
FOR LATE TONIGHT IF CLOUD COVER DIMINISHES ENOGUH THERE IS A CONCERN
FOR MVFR CONDITIONS TO RETURN FROM ABOUT 10-13Z IF ANY LIGHT FOG IS
ABLE TO FORM.
FOR THE BALANCE OF MONDAY WE ARE SHOWING VFR CONDITIONS...ALTHOUGH
THE RISK REMAISN FOR SOME LATE DAY CONVECTION TO OCCUR. PROSPECTS
ARE TOO MINIMAL TO INCLUDE AT THIS TIME WITH THE 00Z TAFS.
EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE LEVEL.
&&
.MARINE...
THE RIM OF THE ATLANTIC RIDGE ACROSS THE WATERS THIS EVENING WILL
GIVE WAY TO MORE CYCLONIC CIRCULATION TONIGHT AS CONVECTION
ASSOCIATED WITH THE INLAND TROUGH ATTEMPTS TO MOVE INTO THE AREA.
SOME OF THESE STORMS WILL BE LOCALLY STRONG OR SEVERE WITH
DAMAGING WINDS AND LARGE HAIL TO OCCUR. IF YOU/RE STILL OUT ON THE
WATERS...IT IS HIGHLY RECOMMENDED THAT YOU MAKE IT BACK TO A SAFE
PORT BEFORE STORMS START MOVING IN AFTER 8 OR 9 PM. THE CONVECTION
WILL DISRUPT THE GRADIENT WIND FIELDS...BUT OUTSIDE OF THE
CONVECTION...SOUTHERLY WINDS WILL BE NEAR 15 KT EARLY...THEN DROP
OFF ABOUT 5 KT LATE AS THEY VEER A LITTLE MORE TOWARD THE SW. SEAS
WILL HOLD AROUND 2-3 FT...ALTHOUGH SOME OCCASIONAL 4 FOOTERS WILL
OCCUR OUT NEAR 20 NM OR FURTHER OFF THE COAST.
MONDAY THROUGH FRIDAY...THE MARINE AREA WILL BE LOCATED BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND AN INLAND TROUGH TO THE
WEST/NORTHWEST THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS AT OR
BELOW 15 KT WILL PREVAIL INTO EARLY NEXT WEEK...WITH SEAS BETWEEN 1
TO 3 FT ACROSS THE NEARSHORE WATERS AND 3 TO 4 FT ACROSS THE OUTER
MARINE ZONES.
THE INLAND SURFACE TROUGH IS EXPECTED TO STRENGTHEN BY MID
WEEK...TIGHTENING THE PRESSURE GRADIENT WITH THE ATLANTIC SURFACE
HIGH. SOUTH/SOUTHWEST FLOW COULD SURGE UP TO 15 TO 20 KT AT TIMES
BY WEDNESDAY AND THURSDAY...HOWEVER WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.TIDES/COASTAL FLOODING...
THE UPCOMING FULL MOON COMBINED WITH THE PERIGEAN SPRING TIDES
WILL RESULT IN THE THREAT FOR SHALLOW COASTAL FLOODING NEAR THE
TIMES OF HIGH TIDE DURING THE EVENING HOURS...POSSIBLY BEGINNING
LATE MONDAY AND LIKELY EXTENDING THROUGH MUCH OF THE UPCOMING
WEEK. AT THIS TIME IS APPEARS THAT THE GREATEST THREAT FOR SHALLOW
COASTAL FLOODING IS IN THE CHARLESTON AND COASTAL COLLETON AREAS.
&&
.CLIMATE...
RECORD HIGHS - SUNDAY...JULY 1
KCHS... 100/1970
KCHL... 101/1902
KSAV... 102/1990
RECORD HIGHS - MONDAY...JULY 2
KCHS... 99/1996
KCHL... 101/1931
KSAV... 101/1931 AND PREVIOUS YEARS
RECORD HIGH MINIMUMS - SUNDAY...JULY 1
KCHS... 77/1986
KCHL... 86/1998
KSAV... 81/1897
RECORD HIGH MINIMUMS - MONDAY...JULY 2
KCHS... 78/1987
KCHL... 82/1998
KSAV... 79/1902
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jul 1, 6:19 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 619 PM EDT SUN JUL 1 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-052- 022230- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL JASPER-TIDAL BERKELEY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT. AMZ330-350-352-354-022230- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST 1 AM MONDAY. AMZ374-022230- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 619 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE OUTER GEORGIA WATERS LATE THIS EVENING OR OVERNIGHT. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND SEVERE HAIL. THE MOST LIKELY OF ANY SEVERE WEATHER WILL BE BETWEEN 11 PM AND 3 AM. THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH 3 AM MONDAY. SCZ049-050-022230- COASTAL COLLETON-CHARLESTON- 619 PM EDT SUN JUL 1 2012 ...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT...HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS ARE POSSIBLE TUESDAY. TIDES...ASTRONOMICAL INFLUENCES FROM THE UPCOMING FULL MOON AND PERIGEE MAY LEAD TO SHALLOW COASTAL FLOODING WITH THE EVENING HIGH TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES MAY BE REQUIRED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH AT LEAST MIDNIGHT.
In the hours before
Local storm report, Jul 1, 9:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 2 NNE POOLER 32.14N 81.24W
07/01/2012 E70 MPH CHATHAM GA PUBLIC
THE PUBLIC ESTIMATED 70 MPH WINDS. THE WIND RESULTED IN
SHUTTER AND SHINGLE DAMAGE TO A HOME.
&&
EVENT NUMBER CHS1200420
DPBLocal storm report, Jul 1, 9:30 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST 1 SSW SAVANNAH 32.03N 81.09W
07/01/2012 E70 MPH CHATHAM GA TRAINED SPOTTER
TRAINED WEATHER SPOTTER ESTIMATED 60-70 MPH WINDS NEAR
MEMORIAL HOSPITAL IN SAVANNAH.
&&
EVENT NUMBER CHS1200421Local storm report, Jul 1, 9:33 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
933 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST SAVANNAH AIRPORT 32.14N 81.20W
07/01/2012 M57 MPH CHATHAM GA ASOS
A PEAK GUST OF 57 MPH WAS REPORTED BY THE ASOS AT THE
SAVANNAH-HILTON HEAD INTERNATIONAL AIRPORT.
&&
EVENT NUMBER CHS1200423Local storm report, Jul 1, 9:40 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 SSW SAVANNAH 32.04N 81.09W
07/01/2012 CHATHAM GA 911 CALL CENTER
LAW ENFORCEMENT REPORTED ONE TREE DOWN ON TOP OF THREE
VEHCLIES ALONG EAST 50TH STREET. NO INJURIES.
&&
EVENT NUMBER CHS1200424
JHPLocal storm report, Jul 1, 9:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 3 NNE BURROUGHS 32.01N 81.23W
07/01/2012 CHATHAM GA 911 CALL CENTER
LAW ENFORCEMENT REPORTED ONE TREE DOWN ALONG THE
INTERSECTION OF HIGHWAY 17 AND QUACCO ROAD.
&&
EVENT NUMBER CHS1200425
JHPLocal storm report, Jul 1, 9:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
950 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND DMG 1 SW MONCKS CORNER 33.19N 80.02W
07/01/2012 BERKELEY SC FIRE DEPT/RESCUE
FIRE DEPARTMENT PERSONNEL REPORTED A 4 FEET DIAMETER
OAK TREE DOWN ALONG WILDWOOD LANE. THE OAK TREE WAS 50
FEET TALL.
&&
EVENT NUMBER CHS1200426
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:25 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Screven | 65 min |
| Jul 1, 9:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Evans, Liberty and 2 more | 60 min |
| Jul 1, 9:05 PM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 1, 9:57 PM EDT | Special Marine Warning | CHS | 93 min | |
| Jul 1, 10:23 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jul 1, 11:26 PM EDT | Special Marine Warning | CHS | 64 min | |
| Jul 2, 12:27 AM EDT | Special Marine Warning | CHS | 64 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.